Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 3, NWS Shreveport, LA

August 31, 200820 counties in Texas; 17 parishes in Louisiana; 6 counties in Arkansas

NWS Shreveport, LA issued this wind advisory at Aug 31, 2008, 4:03 PM CDT for 20 counties in Texas; 17 parishes in Louisiana; 6 counties in Arkansas. It took effect at Sep 1, 2008, 3:49 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 4:03 PM CDT (21:03 UTC)
In effect from
Sep 1, 2008, 3:49 PM CDT
Expired
Sep 2, 2008, 10:52 AM CDT
In force
19 hr
Issued by
NWS Shreveport, LA
All 43 counties

Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 5 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 312103
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN AUG 31 2008

...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE 
FOUR STATE REGION...

.HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE
SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN
AND CENTRAL LOUISIANA THROUGH TUESDAY. WINDS WILL BEGIN INCREASING
DURING THE DAY MONDAY ACROSS THE FOUR STATE REGION WITH WIND AND
LAKE WIND ADVISORY CRITERIA BEING MET MONDAY NIGHT THROUGH THE DAY
TUESDAY. 

ARZ072-073-LAZ001>004-006-TXZ126-136>138-149>152-165-011200-
/O.NEW.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...FARMERVILLE...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
LUFKIN
403 PM CDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT
TUESDAY. 

LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING
ACROSS THE REGION DURING THE DAY MONDAY. AS THE STORM MOVES CLOSER
TOWARDS THE TOLEDO BEND RESERVOIR LATE MONDAY NIGHT INTO EARLY
TUESDAY...EXPECT SUSTAINED WINDS NEAR 35 MPH WITH GUSTS AS HIGH
AS 50 MPH ACROSS THE NORTHERN PORTIONS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA AS WELL AS DEEP EAST TEXAS...NORTHWARD TO NEAR
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS. THESE WINDS CAN
BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-
011200-
/O.NEW.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER
403 PM CDT SUN AUG 31 2008

...LAKE WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT
TUESDAY. 

LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING
ACROSS THE REGION DURING THE DAY MONDAY. AS THE STORM MOVES CLOSER
TOWARDS THE TOLEDO BEND RESERVOIR LATE MONDAY NIGHT INTO EARLY
TUESDAY...EXPECT SUSTAINED WINDS NEAR 15 TO 25 MPH WITH HIGHER
GUSTS ACROSS SOUTHWEST ARKANSAS...THE NORTHERN HALF OF NORTHEAST
TEXAS AS WELL AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. THESE
WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

13
5 follow-up statements
000 
WWUS74 KSHV 011538
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 AM CDT MON SEP 1 2008

...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS
THE FOUR STATE REGION...

.HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE 
LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TODAY
INTO TONIGHT...STRONG WINDS WILL BECOME LIKELY ACROSS THE FOUR
STATE REGION TONIGHT AND THROUGH THE DAY TUESDAY.

TXZ152-165-011645-
/O.CAN.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
NACOGDOCHES-ANGELINA-
INCLUDING THE CITIES OF...NACOGDOCHES...LUFKIN
1038 AM CDT MON SEP 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND
ADVISORY. 

BOTH ANGELINA AND NACOGDOCHES COUNTIES HAVE BEEN UPGRADED TO A 
TROPICAL STORM WIND WARNING BEGINNING AT 700 PM TONIGHT THROUGH
700 PM TUESDAY EVENING. TROPICAL STORM FORCE WINDS OF 40 TO 50 
MPH WILL BEGIN TO IMPACT THE EXTREME SOUTHERN PORTIONS OF
NORTHEAST TEXAS...SOUTHERN HALF OF NORTHWEST AND NORTH CENTRAL
LOUISIANA...ALONG AND SOUTH OF A LINE FROM MONROE TO
BIENVILLE...RINGGOLD...AND LOGANSPORT... LOUISIANA...AND CENTER TO
NACOGDOCHES AND LUFKIN TEXAS. THESE WINDS WILL START MONDAY
EVENING AND CONTINUE THROUGH MOST OF TUESDAY. TROPICAL STORM WIND
GUSTS NEAR 70 MPH WILL BE POSSIBLE ACROSS EAST CENTRAL TEXAS
DURING THE DAY TUESDAY.

$$

ARZ072-073-LAZ001>004-006-TXZ126-136>138-149>151-012345-
/O.CON.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...FARMERVILLE...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE
1038 AM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT TUESDAY...

LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING
ACROSS THE REGION DURING THE DAY TODAY. AS THE STORM MOVES CLOSER
TOWARDS THE TOLEDO BEND RESERVOIR LATE TONIGHT INTO EARLY
TUESDAY...EXPECT SUSTAINED WINDS NEAR 35 MPH WITH GUSTS AS HIGH AS
50 MPH ACROSS THE NORTHERN PORTIONS OF NORTHWEST AND NORTH CENTRAL
LOUISIANA AS WELL PORTIONS OF EAST CENTRAL TEXAS NORTHWARD TO NEAR
THE INTERSTATE 20 CORRIDOR. THESE WINDS CAN BE EXPECTED TO
CONTINUE THROUGH THE DAY TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-
012345-
/O.CON.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER
1038 AM CDT MON SEP 1 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM CDT TUESDAY...

LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING
ACROSS THE REGION TODAY. AS THE STORM MOVES CLOSER TOWARDS THE
TOLEDO BEND RESERVOIR LATE TONIGHT INTO EARLY TUESDAY...EXPECT
SUSTAINED WINDS NEAR 15 TO 25 MPH WITH HIGHER GUSTS ACROSS
SOUTHWEST ARKANSAS...THE NORTHERN HALF OF NORTHEAST TEXAS AS WELL
AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. THESE WINDS CAN BE
EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

13
000 
WWUS74 KSHV 012049
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT MON SEP 1 2008

...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS
THE FOUR STATE REGION TONIGHT THROUGH TUESDAY...

.HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE
LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TODAY
INTO TONIGHT...STRONG WINDS WILL BECOME LIKELY ACROSS THE FOUR
STATE REGION TONIGHT AND THROUGH THE DAY TUESDAY.

ARZ060-061-070-071-TXZ097-108>112-124-125-021215-
/O.CAN.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/
/O.EXA.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...
ATLANTA...QUITMAN...GILMER
349 PM CDT MON SEP 1 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND
RESERVOIR...SUSTAINED WINDS OF 30 TO 35 MPH WILL BE LIKELY ACROSS
THE ADVISORY AREA WITH HIGHER WIND GUSTS TO NEAR 45 MPH. THESE 
WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE DAY
TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAZ001>003-TXZ138-149>151-012200-
/O.CAN.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
CADDO-BOSSIER-WEBSTER-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
MARSHALL...RUSK...HENDERSON...CARTHAGE
349 PM CDT MON SEP 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND
ADVISORY. THE REGION HAS BEEN UPGRADED TO A TROPICAL STORM WIND
WARNING BEGINNING AT 700 PM TONIGHT AND CONTINUING UNTIL 700 PM
TUESDAY EVENING. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE
TOLEDO BEND RESERVOIR...SUSTAINED WINDS OF 40 TO 50 MPH WILL BE
POSSIBLE ACROSS THE WARNING AREA WITH HIGHER WIND GUSTS TO NEAR
60 MPH POSSIBLE. THESE WINDS WILL BEGIN LATE TONIGHT AND CONTINUE
THROUGH THE DAY TUESDAY.

$$

ARZ072-073-LAZ004-006-TXZ126-136-137-021215-
/O.CON.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/
COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MARION-SMITH-GREGG-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...HOMER...
FARMERVILLE...JEFFERSON...TYLER...LONGVIEW
349 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND
RESERVOIR...SUSTAINED WINDS OF 30 TO 35 MPH WILL BE LIKELY ACROSS
THE ADVISORY AREA WITH HIGHER WIND GUSTS TO NEAR 45 MPH. THESE
WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE DAY
TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ050-051-059-OKZ077-TXZ096-021215-
/O.CON.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE
349 PM CDT MON SEP 1 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND
RESERVOIR...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
BE LIKELY BEGINNING TONIGHT AND CONTINUING THROUGH THE DAY TUESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

13
000 
WWUS74 KSHV 020417
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CDT MON SEP 1 2008

...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS
THE FOUR STATE REGION TONIGHT THROUGH TUESDAY...

.HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE
LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TONIGHT
INTO WESTCENTRAL LOUISIANA AND POSSIBLE EXTREME EASTERN TEXAS...STRONG
WINDS ARE LIKELY ACROSS THE FOUR STATE REGION TONIGHT AND THROUGH
THE DAY TUESDAY.

ARZ060-061-070>073-LAZ004-006-TXZ097-108>112-124>126-136-137-
021215-
/O.CON.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CLAIBORNE-
UNION LA-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...HOMER...FARMERVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW
1117 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. TROPICAL
STORM GUSTAV WILL CONTINUE TO SLOWLY SHIFT NORTHWEST ACROSS
WESTCENTRAL LOUISIANA AND POSSIBLY INTO EXTREME EASTERN TEXAS LATE
TONIGHT. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO NEAR 
45 MPH...WILL BE LIKELY ACROSS THE ADVISORY AREA LATER TONIGHT
THROUGH TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ050-051-059-OKZ077-TXZ096-021215-
/O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE
1117 PM CDT MON SEP 1 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. TROPICAL
STORM GUSTAV WILL CONTINUE TO SLOWLY SHIFT NORTHWEST ACROSS
WESTCENTRAL LOUISIANA AND POSSIBLY INTO EXTREME EASTERN TEXAS LATE
TONIGHT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...WILL
BE LIKELY ACROSS THE ADVISORY AREA LATER TONIGHT THROUGH TUESDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

15
000 
WWUS74 KSHV 020856
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT TUE SEP 2 2008

...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS
THE FOUR STATE REGION THROUGH 7 PM CDT...

.TROPICAL DEPRESSION GUSTAV CONTINUES TO MOVE TO THE NORTHWEST
ACROSS NORTHWEST LOUISIANA THIS MORNING...WEAKENING AS IT
PROGRESSES. HOWEVER...STRONG GUSTS WILL REMAIN POSSIBLE THROUGH
THIS EVENING.

LAZ001>003-005-010>014-017>022-TXZ138-149>153-165>167-021700-
/O.EXA.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
RUSTON...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...MONROE...
MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA...
MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
LUFKIN...SAN AUGUSTINE...HEMPHILL
356 AM CDT TUE SEP 2 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ARZ060-061-070>073-LAZ004-006-TXZ097-108>112-124>126-136-137-
021700-
/O.CON.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CLAIBORNE-
UNION LA-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...HOMER...FARMERVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW
356 AM CDT TUE SEP 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...FOR
LOCATIONS SOUTH OF A LINE STRETCHING FROM HOPE...TO TEXARKANA
ARKANSAS...AND CLARKSVILLE TEXAS.

THIS MEANS THAT WINDS OF 30...TO 40 MPH ARE EXPECTED...WITH
OCCASIONAL HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE AND
POWER LINE DAMAGE IS ALSO POSSIBLE. USE EXTRA CAUTION.

$$

ARZ050-051-059-OKZ077-TXZ096-021700-
/O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE
356 AM CDT TUE SEP 2 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A LAKE WIND ADVISORY...FOR
LOCATIONS NORTH OF A LINE STRETCHING FROM HOPE...TO TEXARKANA
ARKANSAS...AND CLARKSVILLE TEXAS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

18
000 
WWUS74 KSHV 021552
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 AM CDT TUE SEP 2 2008

...STRONG WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE THROUGH
700 PM THIS EVENING AS TROPICAL DEPRESSION GUSTAV CONTINUES TO
WEAKEN AND MOVE TO THE NORTH NORTHWEST...

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-030000-
/O.CAN.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/
/O.EXA.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY...
MINDEN...HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
1052 AM CDT TUE SEP 2 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY HAS BEEN CANCELLED. 

TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO WEAKEN TODAY AS IT
MOVES TO THE NORTH NORTHWEST. EXPECT SUSTAINED WINDS OF 15 TO 25
MPH WITH PERHAPS A FEW HIGHER GUSTS. THE WINDS SHOULD BEGIN TO
DECREASE IN INTENSITY LATER THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ARZ050-051-059-OKZ077-TXZ096-030000-
/O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE
1052 AM CDT TUE SEP 2 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO WEAKEN TODAY AS IT
MOVES TO THE NORTH NORTHWEST. EXPECT SUSTAINED WINDS OF 15 TO 25
MPH WITH PERHAPS A FEW HIGHER GUSTS. THE WINDS SHOULD BEGIN TO
DECREASE IN INTENSITY LATER THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Aug 31, 11:08 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 31, 11:08 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT SUN AUG 31 2008

.DISCUSSION...
THE CALM BEFORE THE STORM WITH FAIR SKIES BECOMING PARTLY CLOUDY
THE ONLY CHANGE IN THE GRIDS TO THE FIRST PERIOD FORECAST. DESPITE
THE NE WINDS AGAIN...YESTERDAY/S MOSTLY LOW 90S SHOULD SEE MOSTLY
MID 90S TODAY WITH A BIT OF SUBSIDENCE AHEAD OF GUSTAV. CIRRUS
OUTFLOW RIGHT OVER NORTH CENTRAL AND NORTHEAST LA ATTM AND
SPREADING OUT AHEAD OF THE STORMS PATH. NHC UPDATED TRACK LOOKS
JUST A BIT SLOWER WITH LANDFALL LATE MORNING WEST OF THE MOUTH OF
THE MS RIVER WHICH WILL BRING A SLICE OF STORM SURGE INTO GRAND
ISLE.

THE PROVERBIAL WHIRLWIND(S) WILL BEGIN TO AFFECT OUR SOUTHERN CWA
EARLY TOMORROW EVENING AND SLOWLY SPREAD TOWARD THE I-20 CORRIDOR
DURING THE OVERNIGHT AND INTO MUCH OF THE CWA DURING TUESDAY. WE
WILL BE HOISTING WATCHES FOR PORTIONS OF THE CWA...W/ THIS
AFTERNOON/S FORECAST PACKAGE. FLOOD...LAKE WIND...WIND AND TROP
STORM WATCH LIKELY ALL STARTING AT 02/00Z. ALSO OF NOTE...THE
TORNADO THREAT WILL BE GOING UP DURING TUESDAY/S HEATING...OVER
THE EASTERN HALF OF OF THE CWA AS GUSTAV IS FCST TO STILL BE
TROPICAL STORM STRENGTH AT DAYBREAK...JUST EAST OF LEESVILLE AND
PERHAPS STILL NOT A DEPRESSION UNTIL AROUND SUNDOWN...AND EXPECTED
TO BE RIGHT OVER THE NORTHERN END OF THE TOLEDO BEND RESERVIOR. NO
OTHER CHANGES NEEDED AT THIS TIME. /24/

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS FORECAST CYCLE. ALREADY
SEEING HIGH CLOUDS IN ASSOCIATION WITH GUSTAV MOVING INTO EAST
CENTRAL AND NORTHEAST LOUISIANA AND EXPECT THIS CLOUD COVER TO
SPREAD WESTWARD THROUGHOUT THE DAY. WILL LIKELY SEE SOME SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS OUR SOUTHERN AND
EASTERN ZONES BUT COVERAGE WILL NOT BE ENOUGH TO MENTION IN THE
TERMINALS AT THIS TIME. SHOWER AND THUNDERSTORM COVERAGE WILL
BECOME MORE WIDESPREAD ACROSS OUR SOUTHERN AND EASTERN ZONES JUST
BEYOND THIS FORECAST CYCLE. ALSO THE WIND IMPACT WILL LIKELY OCCUR
JUST BEYOND THIS FORECAST CYCLE FOR OUR SOUTHERN AND EASTERN ZONES
AS WELL. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  74  92  73  78 /  20  30  40  90 100
MLU  93  72  89  68  77 /  30  40  60 100 100
DEQ  95  71  94  75  81 /  20  20  30  60  70
TXK  95  72  94  73  80 /  20  20  40  60  90
ELD  93  71  91  72  78 /  20  30  40  90 100
TYR  94  73  94  75  81 /  20  20  30  60  70
GGG  95  73  92  75  80 /  20  20  30  60  90
LFK  96  73  91  71  79 /  20  30  40  90 100

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/24/13
Hazardous weather outlook, Aug 31, 1:25 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT SUN AUG 31 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011830-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
125 PM CDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTH
WEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTH
CENTRAL AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS SOME OF THE FOUR STATE AREA. COVERAGE MAY BECOME
SCATTERED ACROSS NORTH CENTRAL LOUISIANA LATE...IF THE OUTER MOST
SPIRAL BANDS OF RAIN FROM HURRICANE GUSTAV BEGIN TO EXTEND INTO AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL ACROSS THE SOUTHERN
LOUISIANA GULF COAST BY EARLY AFTERNOON. FROM THERE...GUSTAV IS
EXPECTED TO BE A MODERATE TROPICAL STORM IN THE FORT POLK VICINITY
AT DAY BREAK ON TUESDAY.  THE STORM IS EXPECTED TO MAKE VERY SLOW
PROGRESS WEST...NORTHWESTWARD TOWARDS THE NORTH END OF THE TOLEDO
BEND RESERVIOR BY NIGHT FALL ON TUESDAY. GUSTAV WILL THEN
LIKELY BE DOWNGRADED TO TROPICAL DEPRESSION...OR BY DAYBREAK ON
WEDNESDAY. TROPICAL STORM FORCE WINDS SUSTAINED NEAR 40 MPH WITH
HIGHER GUSTS WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF WEST
CENTRAL LOUISIANA AND DEEP EAST TEXAS LATE MONDAY NIGHT...AND
CONTINUE FARTHER NORTH NEAR THE I-20 CORRIDOR OF NORTHWEST
LOUISIANA AND NORTHEAST TEXAS INTO TUESDAY.  THIS WILL LIKELY RESULT
IN WIDESPREAD POWER OUTAGES...DOWNED TREES AND POWER LINES ACROSS
PORTIONS OF FOUR STATE AREA. ASIDE FROM THE STORMS CIRCULATION WIND
THREAT...ISOLATED TORNADOES WILL BE POSSIBLE ACROSS ALL OF NORTHEAST
AND NORTH CENTRAL LOUISIANA BEGINNING MONDAY NIGHT AND ESPECIALLY
DURING ALL OF TUESDAY AND PERHAPS AGAIN DURING PEAK HEATING ON
WEDNESDAY AREAWIDE. HOWEVER...THE GREATEST THREAT OF ALL WILL BE
WIDESPREAD FLOODING ACROSS MUCH OF THE FOUR STATE AREA. RAINFALL
AMOUNTS WELL IN EXCESS OF 10 INCHES WILL BE POSSIBLE ACROSS PORTIONS
OF NORTHWEST LOUISIANA...AND POSSIBLY SHIFTING NORTH INTO SOUTHWEST
ARKANSAS. WITH ISOLATED RAINFALL AMOUNTS AS HIGH AS 15 TO 20 INCHES
NOT OUT OF THE QUESTION. ACROSS NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA...SLIGHTLY LESS BUT STILL EXTREMELY HEAVY RAINFALL AMOUNTS
IN THE 5 TO 10 INCH RAIN WILL BE MORE LIKELY DURING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:02 PM CDTHurricane Local StatementSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more51 hr
Aug 31, 4:02 PM CDTInland Tropical Storm WatchSHVSabine, San Augustine, Shelby12 hr
Aug 31, 4:03 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more3 days
Aug 31, 4:03 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more51 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.